Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Smoking and Tobacco

Nausea using Chantix

04/20/2007

Question:

My wife started three weeks ago using "Chantix", a prescription drug to help her quit smoking. The most severe side effect is nausea. Any suggestions how to alleviate this?

Answer:

Thank you for your question.

The most common adverse effects reported in Chantix clinical trials were gastrointestinal. Mild to moderate nausea was the most common adverse effect.

Try taking Chantix after eating a meal and with a full glass of water. For many patients, the nausea is transient and goes away. If it does not, talk with your doctor. A decrease in the total daily dose may be required.

For more information:

Go to the Smoking and Tobacco health topic, where you can:

Response by:

Jill RK Griffith, RPh, PharmD, CSPI
Clinical Assistant Professor
College of Pharmacy
The Ohio State University